How can I combat accutane hair loss?

by rachel

I have been losing my hair for over a year now. I noticed it after I took accutane. It's continually getting thinner and I am very worried. The dermatologists don't know what the issue is but I think it was the medication. They don't even consider it. Is there anything I can do?

Yvette's reply: Hi Rachel, hair loss is known to be a side effect of taking accutane, although it is rare. It is hard to determine whether or not accutane is the real cause or a factor in your hair loss, which is likely why the dermatologists may not be considering it.

Read more about accutane hair loss here.

Monitor your hair condition and see if it starts to get worse. Typically, if hair loss is due to taking this medication, your hair will start to grow back once the drug is completed.

There are a few things you can do to combat accutane hair loss like lowering your stress levels and taking zinc.

Accutane is known for its high success rate, especially in cases of severe and cystic acne. However, it is also a powerful drug, and as with any drug, it may come with side effects now or years in the future.

If you are interested in learning about other people's experiences with accutane or wish to post your story about this drug, click here to read other peoples' accutane journals.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Acne Helpline.